Alert archive / Michigan / Gale Warnings in 2012

Gale Warning 43, NWS Marquette, MI

December 4, 2012

NWS Marquette, MI issued this gale warning at Dec 4, 2012, 1:29 PM EST. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2012, 1:29 PM EST (18:29 UTC)
Expired
Dec 4, 2012, 3:00 PM EST
In force
91 min
Issued by
NWS Marquette, MI

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WHUS73 KMQT 041829
MWWMQT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MARQUETTE MI
129 PM EST TUE DEC 4 2012

LSZ242-050230-
/O.EXP.KMQT.GL.W.0042.000000T0000Z-121204T1800Z/
/O.UPG.KMQT.SC.Y.0144.000000T0000Z-121205T1200Z/
/O.NEW.KMQT.GL.W.0043.121204T1829Z-121204T2000Z/
/O.NEW.KMQT.SC.Y.0145.121204T2000Z-121205T1200Z/
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
129 PM EST TUE DEC 4 2012

...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT UNTIL 7 AM EST WEDNESDAY. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST TUESDAY.

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 27 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 10 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 15 FEET 
  POSSIBLE.

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ263-042000-
/O.EXP.KMQT.GL.W.0042.000000T0000Z-121204T1800Z/
/O.NEW.KMQT.GL.W.0043.121204T1829Z-121204T2000Z/
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
129 PM EST TUE DEC 4 2012

...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 31 KNOTS FROM THE WEST...WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 15 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ243-244-050230-
/O.EXT.KMQT.GL.W.0042.000000T0000Z-121205T0000Z/
/O.EXT.KMQT.SC.Y.0144.121205T0000Z-121205T1500Z/
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
129 PM EST TUE DEC 4 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 32 KNOTS FROM THE WEST...WITH GUSTS UP TO 42 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST TUESDAY.

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST WEDNESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 27 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 10 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 14 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ245-050230-
/O.EXT.KMQT.GL.W.0042.000000T0000Z-121205T0000Z/
/O.EXT.KMQT.SC.Y.0144.121205T0000Z-121205T1500Z/
MANITOU ISLAND TO POINT ISABELLE MI-
129 PM EST TUE DEC 4 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM EST WEDNESDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 31 KNOTS FROM THE WEST...WITH GUSTS UP TO 41 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 8 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 11 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 2 PM EST TUESDAY.

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 10 AM EST WEDNESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 7 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 10 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 7 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 7 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ264-050000-
/O.EXT.KMQT.GL.W.0042.000000T0000Z-121205T0000Z/
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
129 PM EST TUE DEC 4 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 33 KNOTS FROM THE WEST...WITH GUSTS UP TO 42 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ265-050000-
/O.EXT.KMQT.GL.W.0042.000000T0000Z-121205T0000Z/
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
129 PM EST TUE DEC 4 2012

...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 34 KNOTS FROM THE WEST...WITH GUSTS UP TO 45 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ266-050230-
/O.EXT.KMQT.GL.W.0042.000000T0000Z-121205T0300Z/
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
129 PM EST TUE DEC 4 2012

...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 34 KNOTS FROM THE WEST...WITH GUSTS UP TO 45 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 4 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ248>251-050230-
/O.CON.KMQT.GL.W.0042.000000T0000Z-121205T0500Z/
HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI-
MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI-
129 PM EST TUE DEC 4 2012

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 33 KNOTS FROM THE WEST...WITH GUSTS UP TO 44 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ267-050000-
/O.CON.KMQT.GL.W.0042.000000T0000Z-121205T0000Z/
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
129 PM EST TUE DEC 4 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

* WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS 
  OF UP TO 29 KNOTS FROM THE WEST...WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A 
  MAXIMUM WAVE HEIGHT OF UP TO 20 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LSZ240-241-050230-
/O.CON.KMQT.SC.Y.0143.000000T0000Z-121205T1000Z/
SAXON HARBOR WI TO BLACK RIVER MI-BLACK RIVER TO ONTONAGON MI-
129 PM EST TUE DEC 4 2012 /1229 PM CST TUE DEC 4 2012/

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST /4 AM
CST/ WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST /4 AM
CST/ WEDNESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 27 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 14 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LSZ246-247-050230-
/O.CON.KMQT.SC.Y.0143.000000T0000Z-121205T0400Z/
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-
129 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 32 KNOTS FROM THE WEST...WITH GUSTS 
  UP TO 44 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 
  6 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 8 FEET POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 1 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ248-250-050230-
/O.CON.KMQT.SC.Y.0144.000000T0000Z-121205T1400Z/
SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
129 PM EST TUE DEC 4 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY. 

* WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT 
  SUSTAINED WINDS OF UP TO 21 KNOTS FROM THE NORTHWEST...WITH 
  GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES 
  WILL BE 5 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 7 FEET 
  POSSIBLE. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 PM EST TUESDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 8 PM EST TUESDAY.

PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED
INFORMATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Dec 4, 12:45 PM EST, 44 minutes earlier.

Area forecast discussion, Dec 4, 12:45 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1245 PM EST TUE DEC 4 2012

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 359 AM EST TUE DEC 4 2012

CURRENTLY, THE MAIN SFC LOW IS LOCATED JUST TO THE WEST OF JAMES BAY
WITH THE 500 MB LOW NEAR THE ONTARIO/MANITOBA BORDER. THE COLD FRONT
ASSOCIATED WITH THE SFC LOW TRAIL ACROSS LAKE HURON AND THROUGH LOWER
MICHIGAN. THIS HAS LEFT A NORTHWEST FLOW OVER WESTERN LAKE SUPERIOR.
850 MB TEMPERATURES ARE JUST BEGINNING TO COOL OVER WESTERN LAKE
SUPERIOR WITH THE 0C LINE JUST APPROACHING W UPPER. WINDS OVER
WESTERN LAKE SUPERIOR ARE IN THE 40 KT WITH PROGRESSIVELY LOWER WINDS
NORTH OF THE REGION IN THE ONTARIO AND THE MINNESOTA ARROWHEAD.

TODAY...AS THE SFC LOW BEGINS TO MOVE TO THE NE THE DEEPER SFC TROUGH
THAT IS TRAILING THE LOW ROTATES OVER THE BOUNDARY WATERS REGION, AS
IT DOES, WINDS WILL BEGIN TO DROP OFF AS THE GRADIENT SLACKENS
THROUGH THE DAY. HOWEVER, WINDS OVER LAKE SUPERIOR THIS MORNING IS
GUSTING TO 40 KNOTS AT SEVERAL LOCATIONS. SO WILL CONTINUE THE WIND
ADVISORY THROUGH NOON.

AS THE WINDS CONTINUE OUT OF THE NW, THE COLDER AIR CONTINUES TO
DROP IN OUT OF CANADA, EVENTUALLY DROPPING TO -10C THIS MORNING. AT
THIS POINT THE 850-700 MB LAYER RH WILL REMAIN BELOW 50% THROUGH 18Z
OVER W LAKE SUPERIOR EVEN AS THE 850 MB TEMPERATURE FALLS TO AROUND
-14C ON THE ECMWF (-10C ON THE GFS). WITH THE LAKE WATER TEMPERATURE
AROUND 6C, THERE WILL BE ENOUGH INSTABILITY ONCE THE 850 MB
TEMPERATURES REACH -7C. SO WILL EXPECT SOME CLOUDS TO START AND LIGHT
SNOW INTI ALLY, ESPECIALLY IN THE KEWEENAW THIS AFTERNOON AS THE
MOISTURE IN THE 850-700 MB LAYER RISES TO AROUND 90%.

TONIGHT...THE MOISTURE IS SHORT LIVED AS THE MOISTURE IS MOVING
QUICKLY EAST. THERE IS AN OUTSIDE CHANCE THAT SOME SNOW BANDS COULD
CONTINUE IN THE INERTIA OF THE LAKE EFFECT. HOWEVER, WITH THE WINDS
SHIFTING THROUGH THE EVENING AND OVERNIGHT, AND THE MOISTURE
DIMINISHING QUICKLY AS WELL, THE EXPECTATION IS THAT THE SNOW WILL
COME TO AN END OVERNIGHT.

WEDNESDAY...ANY LINGERING SNOW SHOWERS IN THE MORNING WILL BE DONE BY
THE AFTERNOON. WITH THE DRY AIR, MOST OF C UPPER AND E UPPER WILL
TURN OUT MOSTLY SUNNY. CLOUDS WILL BEGIN TO INVADE THE WEST LATE IN
THE DAY AHEAD OF THE NEXT SYSTEM.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 359 AM EST TUE DEC 4 2012

WEDNESDAY NIGHT...SOUTHERLY FLOW WILL INCREASE AHEAD OF THE NEXT
COLD FRONT ASSOCIATED WITH ANOTHER LOW MOVING THROUGH CANADA. STRONG
LOW LEVEL JET AHEAD OF THIS FRONT FROM TIGHTENING PRESSURE GRADIENT
SHOULD LEAD TO INCREASING WINDS THROUGH THE NIGHT AND POTENTIALLY
GUSTY CONDITIONS IN THE DOWNSLOPE AREAS NEAR LAKE SUPERIOR.

THURSDAY...MODELS ARE IN AGREEMENT ON THE TIMING OF THE COLD FRONT
MOVING THROUGH DURING THE DAY. EXPECTING PRECIPITATION TO START OVER
THE WEST AND PUSH EAST ACROSS THE CWA. EVEN THOUGH THE MAIN LOW AND
ASSOCIATED SHORTWAVE STAY IN ONTARIO...ANOTHER WEAK SHORTWAVE AND
MORE MID LEVEL MOISTURE THAN THE LAST TWO EVENTS SHOULD LEAD TO SOME
SHOWERS AS THE FRONT MOVES ACROSS THE AREA. THE LOCATION OF THE BEST
MOISTURE AND THE TRACK OF THE SHORTWAVE WOULD EXPECT THE BEST
PRECIPITATION CHANCES TO BE OVER LAKE SUPERIOR. PRECIP TYPE COULD BE
A LITTLE TRICKY WITH THE LOW LEVEL WAA TRYING TO PUSH H850 TEMPS TO
1.5-4C. BUT THIS IS IN A SEMI-DRY LAYER...SO IF SNOW FALLS THROUGH
THIS...WOULD EXPECT SOME COOLING TOWARDS THE WET BULB /BETWEEN -1
AND 2C/. WILL KEEP PRECIPITATION A RAIN/SNOW MIX EXCEPT OVER THE FAR
SOUTH CENTRAL. AT THIS POINT...SHOULDN/T BE MUCH MORE THAN A WET INCH
OR TWO OF SNOW.

AFTER THE COLD FRONT...WITH THE UPPER JET STILL MORE WEST/EAST
ORIENTATED FOR THE END OF THE WEEK...DON/T EXPECT MUCH COLD AIR TO
SPILL INTO THE UPPER GREAT LAKES. GFS/ECMWF ONLY SHOWING
-7C RANGE AT THE COLDEST...WHICH WOULD ONLY LEAD TO LIMITED
POTENTIAL FOR LAKE ENHANCED CLOUDS DEVELOPING BEHIND THE FRONT FOR
THURSDAY NIGHT INTO FRIDAY. WEAK WAVE/FRONT WILL MOVE THROUGH
ON FRIDAY NIGHT. GFS SHOWING SHORTWAVE MOVING THROUGH...WHILE THE
ECMWF IS NOT PICKING UP ON IT AND JUST DROPS A WEAK FRONT ACROSS THE
AREA. ECMWF IS FAIRLY DRY WITH THIS .

THINGS WILL START TO CHANGE HEADING INTO THE WEEKEND...WITH ALL OF
THE LONG RANGE MODELS INDICATING A TROUGH DIGGING OVER THE WESTERN
CONUS AS A RIDGE BUILDS OVER THE PACIFIC AND TOWARDS ALASKA. THERE
ARE SIGNIFICANT DIFFERENCES WITH THE HANDLING OF THIS TROUGH IN THE
DETERMINISTIC MODELS...SO WILL FOLLOW THE OVERALL PATTERN SHOWN BY
THE ENSEMBLE MEMBERS AND MEANS. THIS CONTINUES TO DEEPEN THE TROUGH
OVER THE CENTRAL CONUS ON SUNDAY AND KEEPS IT IN PLACE ON MONDAY.
WITH THIS PATTERN...THE GENERAL IDEA OF A LOW DEVELOPING IN THE
CENTRAL PLAINS AND THEN MOVING INTO THE GREAT LAKES SEEMS
REASONABLE...WHICH IS WHAT MANY MEMBERS ARE SHOWING. BUT THE EXACT
TRACK AND INTENSITY SEEMS UP IN THE AIR AT THIS POINT /WHICH MAKES A
HUGE DIFFERENCE AT THIS TIME OF THE YEAR/ AND WILL JUST FOLLOW A
GENERAL CONSENSUS OF THE MODELS. THIS PRODUCES HIGH END CHANCE POPS
FOR THE SUNDAY INTO MONDAY PERIOD.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1244 PM EST TUE DEC 4 2012

GUSTY NW WINDS WILL CONTINUE THROUGH THE AFTERNOON AS A RESULT OF
INCREASED PRESSURE GRADIENTS BEHIND EXITING LOW PRESSURE AND AHEAD
OF INCOMING HIGH PRESSURE. THIS WILL ESPECIALLY BE THE CASE AT THE
MORE EXPOSED KCMX WHERE CONTINUED GUSTS TO 35 KNOTS ARE POSSIBLE
THROUGH THE EVENING. WINDS WILL SLOWLY LOSE STRENGTH AS THEY TURN TO
A MORE N DIRECTION OVERNIGHT...AIDED BY THE LOSS OF DAYTIME MIXING.
OTHER CONCERNS FOR THE TAF PERIOD ARE THE CIGS AND SNOW DEVELOPMENT.
WITH ABUNDANT LLVL MOISTURE IN PLACE...EXPECT CEILINGS TO REMAIN
MVFR THROUGH TOMORROW...AT WHICH POINT DRY AIR ALOFT WILL FINALLY
BEGIN TO WORK ITS WAY DOWN TO THE SURFACE AS HIGH PRESSURE GAINS
CONTROL. SNOW SHOWERS ARE POSSIBLE AT ALL TAF SITES...WITH THE BEST
CERTAINTY AT KCMX. HOWEVER...DUE TO LIMITED LLVL PRECIP LAYER DO NOT
EXPECT HIGH AMOUNTS. ANY RESTRICTIONS IN VIS /THEREFORE/ WILL BE A
RESULT OF THE HIGHER WINDS AND BLOWING SNOW /MAINLY AT KCMX/.
&&

.MARINE...
ISSUED AT 359 AM EST TUE DEC 4 2012

TIGHT PRESSURE GRADIENT WITH THE COLDER AIR WILL ENHANCE MIXING OVER
THE WATERS WILL RESULT IN W GALES OF 35-40KT THROUGH THE MORNING.
APPROACHING HIGH PRES TONIGHT INTO WEDNESDAY WILL BRING STEADILY
DIMINISHING WINDS TO UNDER 15KT DURING THE DAY. S WINDS WILL THEN BE
ON THE INCREASE UP TO 30KT WED NIGHT INTO THU AS PRES GRADIENT
SHARPENS BETWEEN DEPARTING HIGH AND APPROACHING COLD FRONT. EXPECT NW
WINDS UP TO 25KT FRI BEHIND THIS NEXT COLD FROPA.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
  GALE WARNING UNTIL 7 PM EST THIS EVENING FOR LSZ266-267.

  GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR LSZ243>245-264-
     265.

  GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR LSZ242-263.

  GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR LSZ248>251.

LAKE MICHIGAN...
NONE.
&&

SHORT TERM...JSL
LONG TERM...SRF/JSL
AVIATION...
MARINE...JSL
Hazardous weather outlook, Dec 4, 5:00 AM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
ISSUED BY NATIONAL WEATHER SERVICE GAYLORD MI
500 AM EST TUE DEC 4 2012

MIZ001>007-009>014-084-085-042200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
500 AM EST TUE DEC 4 2012 /400 AM CST TUE DEC 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS COULD GUST TO AROUND 45 MPH THROUGH NOON OVER THE
KEWEENAW PENINSULA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LSZ162-240>251-263>267-042200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
500 AM EST TUE DEC 4 2012 /400 AM CST TUE DEC 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

WEST GALES TO 35 TO 40 KNOTS WILL CONTINUE OVER MUCH OF LAKE
SUPERIOR THROUGH TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-042200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE
500 AM EST TUE DEC 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

JSL

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 8:21 PM ESTWind AdvisoryMQTHoughton, Keweenaw8 hr
Dec 3, 9:52 PM ESTSpecial Marine WarningMQT113 min
Dec 4, 4:07 AM ESTWind AdvisoryMQTHoughton, Keweenaw8 hr
Dec 4, 11:14 AM ESTSmall Craft AdvisoryMQT27 hr
Dec 4, 1:29 PM ESTSmall Craft AdvisoryMQT18 hr

Nearby

Gale Warnings in Michigan, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.